MAUDE Adverse Event Report: EBR SYSTEMS, INC. WISE CRT SYSTEM; M3100

EBR SYSTEMS, INC. WISE CRT SYSTEM; M3100
Model Number M3100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that this event occurred outside the usa.Ebr submits this report to comply with fda regulations 21 cfr parts 4 and 803.Ebr has made reasonable efforts to provide asmuch relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, ebr, or its employees that the device, ebr, or its employee caused or contributed to the event described in the report.Ebr will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient's post-operative course following a (b)(6) 2025 battery replacement was complicated by infection.At the (b)(6) check, the battery pocket had fully healed; however, the transmitter wound remained in the healing phase and was covered with an adhesive bandage.The physician confirmed the transmitter had not been moved during the prior revision.Historically, the patient developed a battery pocket infection in july requiring revision and antibiotics.A granuloma was later identified at the transmitter pocket, leading to a transmitter pocket revision with granuloma removal on (b)(6) 2025 and ongoing antibiotics.Ebr was not contacted to attend these procedures.The patient was subsequently hospitalized for enteritis (salmonella), pneumonia, and heart failure.A pet scan on (b)(6) 2025 showed an infective/inflammatory process involving the battery and transmitter.No further information was received.
 
Additional Manufacturer Narrative
The model 3100 battery (t11206) and model 4100 transmitter (t01395) remain implanted in the patient; therefore, no visual or functional testing could be performed.Because the report concerns a postoperative infection, functional performance testing was not applicable.The infection could not be reproduced, as it represents a patient-specific biological response influenced by clinical factors, surgical conditions, and postoperative healing, and does not reflect a repeatable device-related failure mode.Manufacturing and sterilization records for both devices were reviewed.All in-process, acceptance, and final inspection results met specifications, and no manufacturing nonconformances were identified that could have contributed to the reported event.The investigation concluded that both devices were manufactured and sterilized per applicable requirements with no defects noted.Infection is a known potential complication listed in the wise crt system labeling.
 
Event or Problem Description
Additional information was received from the ebr representative indicating that the patient underwent explantation of the co-implanted dual chamber icd and atrial/right ventricular leads, as well as the wise battery and transmitter, due to endocarditis.The procedure was reportedly completed successfully by dr.Rovaris without complications.The explanted wise battery and transmitter are expected to be returned to ebr for evaluation.The patient originally underwent a dual-stage wise crt system implant procedure in (b)(6) 2020 following a failed conventional coronary sinus lead implant.The patient subsequently experienced significant symptomatic improvement following wise therapy initiation.In (b)(6) 2025, the patient underwent a routine wise battery replacement procedure.The post-operative course was later complicated by recurrent infection-related issues requiring separate wise battery and transmitter pocket revision procedures, as well as patient hospitalization.Although initial improvement and evidence of transmitter pocket healing were observed at the (b)(6) 2026 follow-up, the patient reportedly discontinued antibiotic therapy for approximately one month due to significant treatment-related side effects.Subsequently, a granuloma recurred.Following assessment by the infection management team, explantation of the wise battery and transmitter were recommended.Further investigation reportedly identified endocarditis with vegetation involving the atrial lead, which additionally necessitated extraction of the co-implanted icd system and leads.Following completion of several weeks of antibiotic therapy, dr.Rovaris reportedly plans to re-implant the co-implant system followed by re-implantation of the wise battery and transmitter.The physician reportedly stated that the wise system represents the only viable crt option for this patient, as the patient previously experienced a failed conventional coronary sinus lead implant and is not considered a candidate for surgically placed epicardial lv lead placement.
 
Additional Manufacturer Narrative
The model 3100 battery (b)(6) and model 4100 transmitter (b)(6) were explanted and are expected to be returned to ebr systems for evaluation.A supplemental report will be submitted upon receipt of additional information, including device evaluation results, if available.
 
Additional Manufacturer Narrative
The battery and transmitter were returned; however, the investigation has not yet been updated.Once the investigation has been completed and updated, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Returned model 3100 battery (s/n (b)(6)) and model 4100 transmitter (s/n (b)(6)) were evaluated following reported infection-related clinical events.Visual inspection identified minor transmitter coating blistering and a discontinuity in the parylene coating.A breach of the transmitter cable jacket at the strain relief was observed, with evidence of fluid ingress into the cable assembly.Minor surface texturing was also noted on the battery housing.No mechanical damage to transmitter wings or structural deformation of major components was identified.The observed cable jacket breach may be consistent with explant or post-explant handling; the timing of the damage could not be determined from returned condition.Limited bench evaluation was performed; no formal functional performance testing was conducted, as testing was not considered representative of in vivo conditions for this clinical complaint type.Manufacturing record review, including lot history records for both devices and subassemblies, identified no manufacturing nonconformances associated with the reported units.Sterilization records, including endotoxin testing and biological indicator results, were reviewed and confirmed compliance with established acceptance criteria.No deviations were identified in in-process, final acceptance, or packaging controls that would indicate a manufacturing or sterility failure.Overall, no evidence of device malfunction, manufacturing defect, or design-related issue was identified.The observed physical findings were indeterminate with respect to causality.No definitive link between the device condition and the reported infection was established.Root cause analysis concluded that a device-related cause could not be confirmed.The infection is consistent with a multifactorial clinical complication associated with implantable device procedures.

Brand Name
WISE CRT SYSTEM
Common Device Name
M3100
Manufacturer (Section D)
EBR SYSTEMS, INC.
480 oakmead parkway
sunnyvale CA 94085
Manufacturer (Section G)
EBR SYSTEMS, INC.
48o oakmead parkway
sunnyvale CA 94085
Manufacturer Contact
sonia finnegan
480 oakmead parkway
sunnyvale, CA 94085
4087201906
MDR Report Key23663083
Report Number3013596742-2025-00028
Device Sequence Number8901579
Product Code SEG
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P240028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model NumberM3100
Device Lot Number000188
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/11/2025
05/06/2026
05/29/2026
06/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL 4100 S/N (B)(6), IMPLANTED ((B)(6) 2020); MODEL 4100 S/N (B)(6), IMPLANTED ((B)(6) 2020); MODEL 4100 S/N T01395, IMPLANTED (01/31/2020); MODEL 4100 S/N T01395, IMPLANTED (01/31/2020); T01395 | MODEL 4100 PULSE GENERATOR; T01395 | MODEL 4100 PULSE GENERATOR
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale